MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA (SH) SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL, COSTA RICA LTDA (SH) SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 23MJ-501
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Dyspnea (1816); Thrombosis/Thrombus (4440)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 23mm sjm masters series mechanical heart valve was implanted.The patient presented with breathing difficulties and a valve thrombosis was noted.The valve was explanted on (b)(6) 2021, upon explant a thrombus was noted in the hinge area.A 25mm epic stented porcine heart valve w/flexfit system was successfully implanted.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of valve thrombosis was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
Explant was reported due to valve thrombosis.The investigation found that there was a thin film of debris containing yeast forms on the surface of one mechanical leaflet.One leaflet was dislodged and fractured into two pieces.No inflammation or significant calcifications were present.The device history record was reviewed to ensure each manufacturing and inspection operation was performed, and the product met all specifications.The cause of reported event could not be conclusively determined.The leaflet fracture is consistent with damage at explant, and the thrombus noted at explant could not be confirmed.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA (SH)
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 01897 -405
CS  01897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL, COSTA RICA LTDA (SH)
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 01897 -405
CS   01897-4050
Manufacturer Contact
pamela yip
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key11306964
Report Number3008452825-2021-00087
Device Sequence Number2660747
Product Code LWQ
UDI-Device Identifier05414734006187
UDI-Public05414734006187
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model Number23MJ-501
Device Catalogue Number23MJ-501
Device Lot Number6780738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/06/2021
Supplement Date Received by Manufacturer05/27/2021
12/28/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date06/01/2021
01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age30 YR
Patient SexFemale